MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Reporter occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed utilizing the surelok mis 3l system.The first rod was loaded normally on to the inserter and then successfully implanted using the inserter.The surgeon had difficulty removing the inserter from the rod using the green torque limited driver, but ultimately was able to free it with no negative impact to the patient or implants.On the back table the scrub tech noted that the gold nob on the inserter was not turning.They used sterile instruments to try to turn the knob, but were unable to get any movement.The second rod was implanted using a normal open rod inserter, no attempt to use this part was made again.There was no injury to the patient or delay to the procedure reported.
 
Additional Manufacturer Narrative
Device evaluation - the inserter was returned for evaluation with the gold knob frozen in the fully counter-clock-wise direction.The laser markings are crisp and legible.Given the information provided, it is likely the surgeon froze the knob when using the green handle torque driver by supplying more counter-clock-wise torque than that handle is capable of supplying in the clock-wise direction due to the torque limit feature.The knobwas able to be loosened during this investigation using a non-torque limit device.Once loosened, the inserter functions as intended.Review of device history records found ten (10) pieces of lot 00188pt were released for distribution on 10/19/2020 with no deviation or anomalies.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (counter-clock-wise torque) applied to the instrument.
 
Event or Problem Description

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11359694
Report Number3005739886-2021-00012
Device Sequence Number14246015
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00188PT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1